Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sunshine2006

Low Dose Accutane Side Effects??

Recommended Posts

Hello all and thank you for taking the time to read my post!

I will be starting low dose accuatane pretty soon here and I was just wondering if anyone else had done this. I know that it is fairly new research and most derms wont do this regimen

I would like to know if anyone has any personal experience with low dose and what kind of side effects you experienced?

Particuallarly initial break outs?

Oily skin initally?

Link to comment
Share on other sites

I am on 20mg a day

I am on day 7 now.

I have dry lips, werent so bad 2 days ago but i can feel i need some vaseline now.

My acne got worse 3 days into the treatment, i just hope it gets better soon.

Link to comment
Share on other sites

hey,

I'm on 20mg as well and this is the 15th day of treatment.

I had a minor breakout on the 7th(three very little whiteheads, which were gone in 2 days). I haven't got any cysts and I'm so happy.

My skin has stopped being oily, as well as my hair!

The most irritating side effect is the dry lips. I need to put something on them every hour. And I also get reaaaaally thirsty.

Link to comment
Share on other sites

hey,

I'm on 20mg as well and this is the 15th day of treatment.

I had a minor breakout on the 7th(three very little whiteheads, which were gone in 2 days). I haven't got any cysts and I'm so happy.

My skin has stopped being oily, as well as my hair!

The most irritating side effect is the dry lips. I need to put something on them every hour. And I also get reaaaaally thirsty.

Hi, I am on day 9 of 20mg/day and I experienced dry lips around day 3, tight/dry face on day 5 and I also noticed this morning how much dandruff I have! I had a little breakout on day 4 which cleared within a coupled of days but I can feel about a dozen spots starting to surface tonight so maybe this is the start of the real IB for me.

I read a few days ago that some derms prefer low-dose treatments because the side-effects are minimised and as long as your cumulative dose is reached, they are still just as effective.

Good luck!

Ricky

Link to comment
Share on other sites

I am about to start either 10 or 20 mgs depending on exactly what my derm wants. She had me on 40mgs and this is my 2nd course (first was all teh way back in '03). The 40 mgs led to some abdominal pain and bowel trouble. So she and my primary doc suggested I try a lower dose.

Any thoughts on this being effective while also avoiding that side effect?

Link to comment
Share on other sites

I am about to start either 10 or 20 mgs depending on exactly what my derm wants. She had me on 40mgs and this is my 2nd course (first was all teh way back in '03). The 40 mgs led to some abdominal pain and bowel trouble. So she and my primary doc suggested I try a lower dose.

Any thoughts on this being effective while also avoiding that side effect?

Link to comment
Share on other sites

I'm having a relapse after my last course of Accutane and I'm looking to go back on a lowish dosage of 10 to 20 mg/day. Thanks for your experiences so far! Has anybody else had experience with low dosages of Accutane (particuarly after having a relapse following a previous course)? How were the side effects compared to higher dosages? I was taking 100 mg/day during my last course. It was pretty brutal. I had very dry and bleeding lips. I'm hoping that 20 mg/day will be much more tolerable. What's been your experience?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×